Hail, Anne Arundel
- When
- July 10, 12:35 PM EST to 12:40 PM EST
- Where
- Anne Arundel County, Linthicum Hgts
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -76.670
A Trained Spotter reported quarter size hail in Linthicum Heights, MD.
High pressure across the western Atlantic brought hot and humid conditions to the Mid Atlantic on July 10th. Showers and thunderstorms developed along and east of the Interstate 95 corridor, including the Washington DC and Baltimore metro areas, in the very hot and unstable air mass ahead of a cold front approaching the region from the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
High pressure across the western Atlantic brought hot and humid conditions to the Mid Atlantic on July 10th. Showers and thunderstorms developed along and east of the Interstate 95 corridor, including the Washington DC and Baltimore metro areas, in the very hot and unstable air mass ahead of a cold front approaching the region from the Ohio Valley. Some of these storms became severe, producing damaging winds and large hail across the eastern Baltimore metro and south across lower southern Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 10, 11:48 AM EST, 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1248 PM EDT TUE JUL 10 2007
.SYNOPSIS...
HOT...HUMID AND HAZY CONDITIONS WILL CONTINUE TODAY AS HIGH
PRESSURE CONTINUES OVER THE MID ATLANTIC. A COLD FRONT WILL MOVE
THROUGH THE REGION LATE WEDNESDAY...BRINGING A ROUND OF SHOWERS
AND THUNDERSTORMS. A SECOND FRONT IS EXPECTED FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAT ADVISORY HAS BEEN ISSUED FOR WASHINGTON...BALTIMORE... LOWER
SOUTHERN AND CENTRAL MARYLAND... AND CENTRAL VIRGINIA UNTIL 7 PM.
HEAT INDEX PEAKING AROUND 105 IN THOSE AREAS. CLOUDS AND SHOWER
ACTIVITY WILL CERT KEEP TEMPS DOWN W OF THE BLUE RIDGE. TMPS DWPTS
AND POPS HAVE BEEN UPDATED TO CURRENT TRENDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SCT/ISO STORMS THIS AFTERNOON MAY NOT NECESSARILY DIURNAL IN NATURE.
AS THE MID LEVEL ENERGY APPROACHES FROM THE LOWER MISSISSIPPI RIVER
VALLEY...THIS COULD HELP SUSTAIN CONVECTION PAST SUNSET.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500MB NORTHERN HEMISPHERIC PATTERN DURING THE PAST 5 DAYS SHOWS A
EASTERN PACIFIC TROUGH...WESTERN CONUS RIDGE...EASTERN CONUS TROUGH
PATTERN HAS WEAKENED AND APPEARS TO BE RETROGRESSING. WATER VAPOR
LOOP SHOWS A RIDGE MOVING EAST INTO THE ATLANTIC. THE NORTHERN
STREAM FEATURES AN UPPER LOW PULLING NORTH ACROSS THE HUDSON
BAY...WITH AN ENERGETIC SHORT WAVE DIVING SOUTHEAST INTO THE UPPER
MIDWEST. A WEAKENING PLAINS UPPER LOW IS SHEARING NORTHEAST ACROSS
THE TENNESSEE VALLEY REGION. AT THE SURFACE AT 03Z...A WEAKENING
STATIONARY BOUNDARY BISECTED THE FORECAST AREA FROM SOUTHWEST TO
NORTHEAST. THE NEXT COLD FRONT WAS SAGGING SOUTHEAST ACROSS THE
UPPER MIDWEST.
THE 00Z GFS EXHIBITED CONVECTIVE FEEDBACK AND WAS USED WITH CAUTION.
12Z GFS 500MB ENSEMBLES AND GLOBAL MODELS ALL INDICATE GOOD
CONSISTENCY WITH THE PATTERN DURING THE LONG RANGE. A COLD FRONT IS
EXPECTED TO CROSS THE REGION WEDNESDAY NIGHT...PRESENTING THE
HIGHEST CHANCE FOR PRECIPITATION DURING THE LONG RANGE.
21Z SHORT RANGE ENSEMBLE MSLP SPREAD AND GLOBAL MODELS ARE BEGINNING
TO INDICATE POSSIBILITY THAT THE FRONTAL BOUNDARY STALLS ACROSS THE
CAROLINAS LATE WEEK WITH A WAVE OF LOW PRESSURE DEVELOPING ALONG IT.
THIS WOULD HAVE THE GREATEST IMPLICATIONS ACROSS THE SOUTHEAST ZONES
IF THE TREND SLOWS.
GLOBAL MODELS INDICATE A SECONDARY COLD FRONT CROSSES THE REGION
THIS WEEKEND...BRINGING THE NEXT CHANCE OF CONVECTION. EXTRAPOLATION
OF THE 00Z NAM ALONG WITH THE 12Z EUROPEAN/UKMET SHOW A PASSAGE
SATURDAY WHICH WAS FAVORED OVER SLOWER 00Z GFS/CANADIAN SOLUTIONS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR/MVFR CONDITIONS WITH HAZE AT MOST OF THE TAF SITES CURRENTLY.
THIS SHOULD CONTINUE THROUGH MOST OF THE DAY. CIGS EXPECTED TO
REMAIN ABOVE 3KFT. LIGHT WINDS WILL GIVE WAY TO SW/S FLOW AT 10KT OR
LESS. FLOW NOT EXPECTED TO COMPLETELY DECOUPLE OVERNIGHT...LIGHT
SOUTHERLY FLOW AROUND 5 KT EXPECTED IN MOST LOCALES.
BEST CHANCE OF CONVECTION WILL BE WEDNESDAY AND WEDNESDAY NIGHT WITH
THE NEXT COLD FRONTAL PASSAGE. A SECONDARY COLD FRONT IS EXPECTED
DURING THE WEEKEND AFTER A QUIET PERIOD LATE WEEK. WINDS MAY GUST TO
NEAR 20KT WEDNESDAY AFTERNOON.
&&
.MARINE...
SOUTHERLY FLOW LIKELY OVER THE WATERS AGAIN TODAY...BUT VALUES
SHOULD REMAIN BELOW SCA CRITERIA. SOUTHERLY CHANNELING EXPECTED
ONCE AGAIN TONIGHT.
BEST CHANCE OF CONVECTION WILL BE WEDNESDAY AND WEDNESDAY NIGHT WITH
THE NEXT COLD FRONTAL PASSAGE. A SECONDARY COLD FRONT IS EXPECTED
DURING THE WEEKEND AFTER A QUIET PERIOD LATE WEEK.
WINDS AND WAVES LOCALLY HIGHER NEAR THUNDERSTORMS. ALSO EXPECT GUSTY
WINDS NEAR 20KTS WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF AND WITH THE
NEXT COLD FRONTAL PASSAGE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DCZ001.
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ011-013-014-
016>018.
VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ050-051-
054>057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 8 AM EDT THURSDAY
FOR ANZ530>537.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1246 PM EDT TUE JUL 10 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-111030- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1246 PM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. A HEAT ADVISORY HAS BEEN ISSUED FOR CENTRAL VIRGINIA... LOWER SOUTHERN AND CENTRAL MARYLAND... AND WASHINGTON AND BALTIMORE. HEAT INDEX WILL PEAK AROUND 105 IN THOSE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS ARE FORECAST TO CONTINUE THROUGH WEDNESDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE NEAR 100. A COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY AND THURSDAY. A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. SMALL CRAFT CONDITIONS ARE EXPECTED ON THE TIDAL POTOMAC AND MARYLAND PORTION OF THE CHESAPEAKE BAY WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1234 PM EDT TUE JUL 10 2007 VAZ036-037-101715- NELSON VA-ALBEMARLE VA- 1234 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS TO AFFECT NELSON AND ALBEMARLE COUNTIES... AT 1234 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST EAST OF THE CITY OF CHARLOTTESVILLE SOUTHWEST INTO FAR WESTERN NELSON COUNTY...MOVING EAST AT 15 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF SCHUYLER AND SHIPMAN WILL BE AFFECTED BY THESE STORMS. SAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 104 PM EDT TUE JUL 10 2007 VAZ041-051-101745- CULPEPER VA-FAUQUIER VA- 104 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS TO AFFECT CULPEPER AND FAUQUIER COUNTIES... AT 104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LIGNUM IN EASTERN CULPEPER COUNTY...MOVING EAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF RICHARDSVILLE...SUMERDUCK...MORRISVILLE AND GOLDVEIN WILL BE AFFECTED BY THIS STORM. SAR
The Sterling radar (KLWX), 75 km away, was scanning. The volume nearest the first event began at 17:35 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A Trained Spotter reported quarter size hail in Linthicum Heights, MD.
A Trained Spotter reported trees down in Linthicum Heights, MD.
A Trained Spotter reported quarter size hail in Druid, MD. Mail measuring one half inch in diameter was reported in the northern portion of Baltimore City.
A Trained Spotter reported trees down in northern Baltimore City.
Baltimore County Fire and Rescue Department reported multiple trees down in Cockeysville, MD.
Harford County Fire and Rescue Department reported trees down in Jarrettsville, MD.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47529, 47530, 47533, 47534, 47531, 47532.